I have received Botox only 3 times in my life --11/11, 4/12, and a week ago (6/3/13). All were sold to me as 20 units of BOTOX. The first 2 times I absolutely loved my results! I was seated up right, had no bleeding, saw results in 3 days, and lasted 6 months each time! This last time was at essentially bare &everything was different. It's as if I didn't get Botox at all! I am angry! Have I been scammed or is there a possibility that I already need a higher dose!?
Botox, Was I Scammed? (photo)
Doctor Answers (10)
Botox, Was I Scammed?
Yes appears as there was nothing injected to give an effect. Best to return to the last injector ( I hope it was a doctor) to have FREE re injection!
Botox and benefit
Sometimes botox is not as effective because perhaps it was not injected the same way. Best to discuss it with your doctor.
Your first 2 Botox treatment were 5 months apart, but the 3rd treatment was about 1 year later, so you have lost the previous benefit you had and are starting over. You should return to your injector for assessment. You may require additional units this time.
You might also like...
Hit the Time Out Button
Good news...20 units of properly place Botox is probably sufficient for a good result but maybe a tad low since your muscles seem rather strong...but it's only been one week from your treatment...the picture shows improvement already...remember the full effect takes two weeks to occur...sometimes as much as three weeks...ought to put your unhappiness on hold...wait another week or two and see if you continue to respond...I'll bet the end results are good...
I would not be so quick to blame the injector as some have. Botox does occasionally have bad batches as any practice that does any significant amount would know. But Allergan the company that makes Botox will replace the amount that did not work. You just need to return to your doctor early enough after the injection for them to report it to Allergan. But any good doctor should take care of you. Good luck:)
Xeomin or Dysport Make Good Alternatives In Botox Resistant Individuals
I have considerable experience using Botox for aesthetic purposes, having started doing so in 1991, eleven years prior to its official FDA-approval for this purpose. Throughout that time, from time to time, I have encountered individuals who had at first responded well to treatment, but who, after two or more prior treatments, demonstrated either no response, weaker response or shorter duration of response.
The medical literature estimates the development of antibodies in the range of 3%-13%. However, it seems that even among those with proven antibody formation few actually demonstrate any significant loss of responsivity to further treatments. This of course does not rule out that some may indeed do so and this fits my own experience in twenty-one years of injecting Botox for dynamic wrinkles.
An increased chance for promoting antibody formation may also be related to the routine practice of bringing patients back after just two weeks to touch up any areas that may not have completely responded to treatment. For this reason, it is currently deemed wiser to bring patients back no sooner than a month following treatment for touch ups.
When there exists no other obvious explanation for lack or response or loss of response or shortening of duration of response (such as changes in dosing or concentration, etc.), and antibody formation is suspected, a trial of Xeomin, another bolulinum neuromodulator would be reasonable.
Xeomin is essentially a naked Botox, stripped of the proteins that come attached to Botox that are believed responsible for triggering the development of antibodies. I have found Xeomin to helpful among the few patients I have had recently in whom I have suspected antibody-related resistance, In such instances I have seen full responsivity restored.
Although Dysport, the third approved botulinum neuromodulator available in the U.S. market, does contain additional proteins, I have nonetheless also found this product to be useful as an alternative in patients who appear to have grown resistant after several successful prior treatments.
Web reference: http://YoungerLookingWithoutSurgery.com
Botox and effectiveness
Based on your photo's, I would suggest following up with your provider. It may be that you either need more product, or the injections weren't done correctly. If you're visiting a reputable provider, returning for follow up is always indicated. Botox isn't intended to last 6 months.
I can understand why you are disappointed with your results, Stephanie. I always tell my patients that if they still have movement to a treated area after Botox, it is more often related to injector's placement or technique rather than Botox itself. Did you have the same injector each time? I highly recommend you return to your injector and discuss your results.
It does appear to me that you had slight improvement, but I agree not what one would expect.
One of my suggestions to ANY patient receiving Botox, is ask your physician to let you examine the vial. Look for the Allergan hologram to be sure you are getting legitimate Botox. I believe in the 9 years I have been injecting Botox, I have only had 2 patients ever ask me to show them the hologram. The vast majority of physicians who use legitimate Botox absolutely will not mind, since they have nothing to hide.
I think there is more fake Botox out there than one would think. Although the faxes have decreased, we still receive them, advertising for Botox which is substantially lower than the price we pay. I am afraid many of my colleagues succumb to the cheaper price and the temptation to increase their profit margin.
For instance, one of the largest injectors in our area, ( a physician but not a dermatologist or plastic surgeon), did not have an Allergan account for many years, and as I understand it, rarely uses it in the year he has had it.
It is important to check for the Hologram, not only in the event your Botox is weak, and ineffective, but imported fake Botox could land you in an ICU breathing with the aid of a machine.
With that said, you might have had a different injector, whose technique was not as crisp as the prior injector(s). Perhaps, the Botox had been lying around for a month or more.
It is possible you are developing antibodies to Botox and it is therefore losing its effectiveness. You might try Xeomin next time, as this product contains less antibodies.
Or you might ask for the original injector.
Poor Botox result
Did you have the same injector for all 3 Botox treatments? If you had the same injector and the same dose, I would think that you should have the same result with each treatment. If they were different injectors, then it's possible that the placement of the Botox is the issue and not necessarily the dose. It is also possible that you do need a higher dose. 20 units of Botox is within the normal range for treating the glabella, but some people do need a bit more.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.